1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How high is too high? 180u and counting

Discussion in 'Type 2 with Insulin' started by M&AQueen, Apr 23, 2014.

  1. M&AQueen

    M&AQueen Type 2 · Newbie

    Messages:
    3
    Likes Received:
    2
    Trophy Points:
    43
    I've read a lot of posts, with people commenting on taking 38-40 units per day - you're the lucky ones! I've been on Humulin I for six months increasing from 10 units to the current 188 (split morning and evening dose) (and I'm still titrating up 2 units every two days). Also taking Lixi (in the morning), Metformin and Gliclazide
    Latest HbA1c is 11 (down from 13 six months ago). Morning glucose is ALWAYS in the mid- to high-teens, I haven't had a decent night's sleep in months. In six months glucose has only dropped to 'normal' levels twice before delayed evening meal - otherwise, fairly persistently in double figures (and that's before I eat!). At times I go off the scale on my meter after eating - I've no idea at what point this is classified as severe hyperglycaemia, or indeed what to do at this point. (Analysis shows there's no clear pattern, as I can eat the same meals at the same times and get very different readings after each).
    I'm black and blue from all the needles. I'm permanently exhausted. I pour with sweat day and night. I'm 2.5 stone heavier. I can eat a meal, and will be painfully hungry for hours afterwards (knowing that I can't eat anything else to avoid more weight gain). My feet are walking on spiky gravel and my legs are persistently and painfully 'lactic' even walking less than 100 yards. etc. etc.
    I've been treated by the practice nurse, as the 'local' PCT/CCG policy is that patients are not referred to consultants or specialists, but that a consultant will speak with the nurse/GP once very six months to discuss any 'problem' patients. Nurse is nice, but after six months we're really getting nowhere - it's another four months until the next scheduled 'consultant' meeting. What questions should I be asking?
     
  2. Karen.G.

    Karen.G. Type 2 · Well-Known Member

    Messages:
    251
    Likes Received:
    111
    Trophy Points:
    83
    I'm not sure what to say! I feel for you with regards to been black and blue, gaining weight and tiredness :-( I don't know what advice to give. My thoughts: are you on the right insulin/meds combination. If it were me I would be seeing the Diabetic Dr at your surgery. Take care.


    Sent from the Diabetes Forum App
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook